Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 11, NWS Tulsa, OK

May 2, 1993Wagoner County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 2, 1993, 4:23 PM CDT for Wagoner County, Oklahoma. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
May 2, 1993, 4:23 PM CDT (21:23 UTC)
Expired
May 2, 1993, 5:15 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Wagoner County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 022125
TORTUL
OKC145-022215-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN MAY 2 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  515 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...WESTERN WAGONER COUNTY
 
AT 420 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING
TORNADO 4 MILES SOUTHWEST OF COWETA. MOVEMENT WAS NORTH AT 20 MILES AN
HOUR.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 2, 3:36 PM CDT, 47 minutes earlier.

Area forecast discussion, May 2, 3:36 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN MAY 2 1993

WEAK CDFNT LINGERS THRU ERN OK FROM JUST EAST OF BVO TO JUST WEST OF TUL
TO JUST WEST OF MLC AND SWD.  XPC TSTMS...PSBLY SVR...EAST OF THAT LINE.
GUID POPS POPS ARE ARND 50 PERCENT...BUT AMS HAS WARMED AND BECOME RATHER
UNSTABLE.  THAT SHOULD HELP DVLP NMRS RW/TRW TO DRIFT EWD ACRS AREA.
SO...WILL GO ABV GUID POPS FOR TNGT.

MODELS AGREE THAT 500 MB TROF WILL BE ON THE AR BDR BY 12Z.  THAT SHOULD
END PCPN OVER MOST OF THE AREA BEFORE 2ND PD.  WILL INCLUDE CHANCE OF
SPRINKLES IN ERN ZONES FOR MON MRNG...BUT 20 PERCENT CHANCE IN XTRM NERN
ZONE FOR WRAP-ARND SHOWERS.  OTRW...XPC CLDS TO THIN AND GENLY DSIPT
LATE MONDAY.  MOS TEMPS LOOK RSNBL...XCP LOWS TUE MRNG LOOK TOO HIGH FOR
THE FIRST NIGHT WITH FAIR SKIES AND GOOD RADIATION.  WILL SHADE THOSE
TEMPS DOWN A BIT.

TUL 053/071 054 080 4100
MLC 054/072 053 081 5100
BVO 050/069 05"0 080 5100
IDB 057/073 054 081 6100

...02...

.OK...NONE.

In the hours before

Special weather statement, May 2, 10:45 AM CDT, 5 hours 38 minutes before
OKC037-113-117-021630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT SUN MAY 2 1993

...FLASH FLOOD WATCH CANCELLED FOR NORTHEAST OKLAHOMA...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA.
SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AND CONTINUE
OVER EASTERN OKLAHOMA THIS AFTERNOON.  HOWEVER...WINDS ALOFT HAVE
INCREASED AND SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO MOVE RAPIDLY
ENOUGH TO PREVENT EXCESSIVE RAINS...WHICH COULD HAVE PRODUCED FLASH
FLOODING.
Special weather statement, May 2, 10:45 AM CDT, 5 hours 38 minutes before
OKC037-113-117-021630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT SUN MAY 2 1993

...FLASH FLOOD WATCH CANCELLED FOR NORTHEAST OKLAHOMA...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA.
SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AND CONTINUE
OVER EASTERN OKLAHOMA THIS AFTERNOON.  HOWEVER...WINDS ALOFT HAVE
INCREASED AND SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO MOVE RAPIDLY
ENOUGH TO PREVENT EXCESSIVE RAINS...WHICH COULD HAVE PRODUCED FLASH
FLOODING.
Special weather statement, May 2, 1:30 PM CDT, 2 hours 53 minutes before
OKZ026>034-040-031200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN MAY 2 1993

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS
EAST OF A LINE FROM JUST WEST OF SILOAM SPRINGS TO TULSA TO
MCALETSER TO IDABEL.

A COLD FRONT EXTENDED FROM WEST CENTRAL MISSOURI THROUGH EASTERN
OKLAHOMA JUST WEST OF TULSA AND MCALESTER...TO EASTERN TEXAS. A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE
SOUTHERN PLAINS THIS AFTERNOON. CLOUDS WERE THINNING ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. WITH
AFTERNOON HEATING AND APPROACH OF THE UPPER LOW...THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP IN THE THREAT AREA AFTERNOON AND WILL
CONTINUE TONIGHT. A FEW OF THE STORMS MAY REACH SEVERE LIMITS
PARTICULARLY LATE THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL
AND DAMAGING WILL BE THE MAIN THREAT FROM THESE STORMS. WIND
FIELDS IN THE LOWER LEVELS SHOULD REMAIN WEAK ENOUGH TO LIMIT
TORNADO DEVELOPMENT.

THE FRONT WILL SLOWLY MOVE THROUGH EASTERN OKLAHOMA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT
THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER
MIDNIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE AGAIN TONIGHT AND THIS COULD LEAD TO FLOODING
PROBLEMS.

SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE THREAT
AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EARLY TONIGHT. AGENCIES ARE
ADVISED TO PREPARE FOR POTENTIAL FLOODING LATE TONIGHT AND
EARLY MONDAY MORNING.
Special weather statement, May 2, 1:43 PM CDT, 2 hours 40 minutes before
OKZ026>034-040-031200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN MAY 2 1993

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF
EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS
EAST OF A LINE FROM JUST WEST OF SILOAM SPRINGS TO TULSA TO
MCALETSER TO IDABEL.

A COLD FRONT EXTENDED FROM WEST CENTRAL MISSOURI THROUGH EASTERN
OKLAHOMA JUST WEST OF TULSA AND MCALESTER...TO EASTERN TEXAS. A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE
SOUTHERN PLAINS THIS AFTERNOON. CLOUDS WERE THINNING ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. WITH
AFTERNOON HEATING AND APPROACH OF THE UPPER LOW...THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP IN THE THREAT AREA AFTERNOON AND WILL
CONTINUE TONIGHT. A FEW OF THE STORMS MAY REACH SEVERE LIMITS
PARTICULARLY LATE THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL
AND DAMAGING WILL BE THE MAIN THREAT FROM THESE STORMS. WIND
FIELDS IN THE LOWER LEVELS SHOULD REMAIN WEAK ENOUGH TO LIMIT
TORNADO DEVELOPMENT.

THE FRONT WILL SLOWLY MOVE THROUGH EASTERN OKLAHOMA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT
THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER
MIDNIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE AGAIN TONIGHT AND THIS COULD LEAD TO FLOODING
PROBLEMS.

SPOTTER NETWORKS AND EMERGENCY MANAGEM0ENT AGENCIES IN THE THREAT
AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED
FOR ACTIVATION THIS AFTERNOON AND EARLY TONIGHT. AGENCIES ARE
ADVISED TO PREPARE FOR POTENTIAL FLOODING LATE TONIGHT AND
EARLY MONDAY MORNING.
Special weather statement, May 2, 4:05 PM CDT, 18 minutes before
OKZ026-027-029-030-031-033-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN MAY 2 1993

..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA...

AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE
STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN
MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL.

OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS
WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW.

MOVEMENT WAS NORTH AT 20 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, May 2, 4:05 PM CDT, 18 minutes before
OKZ026-027-029-030-031-033-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN MAY 2 1993

..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA...

AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE
STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN
MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL.

OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS
WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW.

MOVEMENT WAS NORTH AT 20 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:13 PM CDTSevere Thunderstorm WarningTSARogers47 min
May 1, 10:20 PM CDTSevere Thunderstorm WarningTSAOkfuskee40 min
May 1, 11:09 PM CDTSevere Thunderstorm WarningTSACreek51 min
May 1, 11:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
May 2, 12:45 AM CDTSevere Thunderstorm WarningTSACreek45 min
May 2, 1:22 AM CDTFlash Flood WarningTSACreek5 hr
May 2, 1:29 AM CDTSevere Thunderstorm WarningTSACreek46 min
May 2, 4:41 PM CDTSevere Thunderstorm WarningTSAMcIntosh64 min
May 2, 5:01 PM CDTSevere Thunderstorm WarningTSATulsa59 min
May 2, 5:13 PM CDTSevere Thunderstorm WarningTSAMuskogee62 min
May 2, 5:20 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner40 min
May 2, 5:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningTSAWagoner59 min
May 2, 5:55 PM CDTSevere Thunderstorm WarningTSADelaware35 min
May 2, 6:03 PM CDTSevere Thunderstorm WarningTSASequoyah57 min
May 2, 6:05 PM CDTSevere Thunderstorm WarningTSACraig55 min
May 2, 6:08 PM CDTSevere Thunderstorm WarningTSAMayes52 min
May 2, 6:11 PM CDTSevere Thunderstorm WarningTSAMuskogee49 min
May 2, 6:18 PM CDTFlash Flood WarningTSARogers4 hr
May 2, 6:21 PM CDTSevere Thunderstorm WarningTSALatimer54 min
May 2, 6:24 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee4 hr
May 2, 6:28 PM CDTSevere Thunderstorm WarningTSACherokee62 min
May 2, 6:35 PM CDTSevere Thunderstorm WarningTSARogers25 min
May 2, 6:40 PM CDTSevere Thunderstorm WarningTSAAdair65 min
May 2, 6:56 PM CDTSevere Thunderstorm WarningTSACraig, Mayes64 min

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.